Alert archive / North Carolina / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 76, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 27, 1995, 5:47 PM EDT for Bladen County, Columbus County, North Carolina. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1995, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 27, 1995, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
Counties Bladen County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 53 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 272146 RRA SVRILM NCC017-047-272245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 547 PM EDT TUE JUN 27 1995 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 PM EDT FOR EVERYONE IN THE FOLLOWING LOCATIONS... IN SOUTHEAST NORTH CAROLINA ...SOUTHERN BLADEN COUNTY...COLUMBUS COUNTY AT 545 PM EDT A CLUSER OF SEVERE THUNDERSTORMS WERE IN EASTERN COLUMBUS COUNTY NEAR BOLTON TO SOUTHERN BLADEN COUNTY NEAR EAST ARCADIA. THE STORMS WERE DRIFTING TO THE NORTHEAST AND WILL REMAIN IN THE GENERAL VICINITY THROUGH 645 PM. THIS IS A DANGEROUS STORM....TAKE COVER IMMEDIATELY IF YOU ARE IN ITS PATH. LARGE SEVERE THUNDERSTORMS CAN CAUSE AS MUCH DAMAGE AS SMALL TORNADOES. SQI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:34 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 27, 2:34 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 234 PM EDT TUE JUN 27 1995 RAH: HI CHC POPS LUK OK FOR THIS EVE BUT EXPECT ACTIVITY TO DIE OFF RAPIDLY AFT SUNSET. LTL IN THE WAY OF DYNAMICS TO SUPPORT CONT ACTIVITY THROUGH THE NIGHT SO NEED TO MENTION LWR OVERNIGHT POPS. CAE: ACTIVITY CONTS TO DEVELOP AND LUKS LIKE HI CHC POPS NEEDED FOR THE EVE TAPERING OFF TO CRNT FCST OF 20% OVERNIGHT. MAY NEED TO LWR HI TEMPS FOR WED ALONG THE NORTH COAST AS H85 TEMPS PROGGED TO COOL ARND 2 DEG OVR THIS REGION. TRW ONCE AGAIN FIRING WITH THE HEAT OF THE DAY AND DON/T EXPECT THEM TO LAST MUCH PAST SUNSET WITH LACK OF UPR LVL SUPPORT. S/WV TO BE OFFSHORE THIS EVE WITH NOTHING PROGGED TO MOVE IN OVERNIGHT. TEMPS FOR TON OK AS IN THE CRNT FCST. TMRW LUKS TO BE SIMILAR TODAY WITH SCTD AFTN TRW. BACKDOOR CD FNT WL CONT MOVING DOWN THE NC COAST BUT AGN WITH LACK OF UPR LVL SUPPORT CAN/T GET TOO EXCITED AND SUGGEST LEAVING POPS AT 30%. TEMPS TO BE COOLER ALONG THE COAST FOR WED AS H85 TEMPS COOL 2-3 DEG WITH MAINLY UPR 80S EXPECTED. IRELAND
Nearby
Severe Thunderstorm Warnings in North Carolina, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.